MAUDE Adverse Event Report: CLARIANCE SAS ERISMA-LP; SCREWDRIVER SHAFT

CLARIANCE SAS ERISMA-LP; SCREWDRIVER SHAFT
Model Number 18911039
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the procedure, the tip of the erisma-lp screwdriver shaft #18911039 broke intraoperatively.The fragment was completely sunk in the screw head, so it was decided to leave it in place.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked into place.The procedure was completed utilizing another screwdriver readily available in the set with no delay.Surgery was completed with no further complications.
 
Event or Problem Description
Screwdriver tip broke off inside the screw head.Sheared off completely so surgeon left the sheared fragment in place and locked rod down over top of it.
 
Additional Manufacturer Narrative
During the procedure, the tip of the erisma-lp screwdriver shaft #18911039 broke intraoperatively.The fragment was completely sunk in the screw head, so it was decided to leave it in place.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked into place.The procedure was completed utilizing another screwdriver readily available in the set with no delay.Surgery was completed with no further complications.12/20/2019 - after analysis under a magnifying glass, it appears a net break of the tip of the shaft.Moreover, it is possible to notice a stop at the opposite of the break point.All striations are in the same direction.This break is characteristic of over-bending by the surgeon.
 
Event or Problem Description

Brand Name
ERISMA-LP
Common Device Name
SCREWDRIVER SHAFT
Manufacturer (Section D)
CLARIANCE SAS
18 rue robespierre
beaurains, 62217
FR  62217
MDR Report Key9799565
Report Number3009962553-2019-00008
Device Sequence Number19509083
Product Code HXX
UDI-Device Identifier03700780625154
UDI-Public(01)03700780625154
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number18911039
Device Catalogue Number18911039
Device Lot NumberH224X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR